Beta blocker overdose fatal?

Can be, not usually. Beta blockers can slow the heart, decrease blood pressure, cause abnormal heart rhythms (even fatal ones), cause bronchospasm (asthma/wheezing), heart failure, mental status changes, rash, allergic reactions. May require aggressive medical rx, especially if taken with other meds.

Related Questions

Antidote for beta blocker overdose?

Answer. If severe or symptomatic, intravenous pressers (drugs that mimic adrenaline) and/or temporary pacing is needed. This is not to be tried at home kids! if not severe and patient young/healthy, might only need close monitoring and IV fluids in icu. I hope this person is in a hospital! Read more...

What is the treatment for beta blocker overdose?

Medical attention. Overdose of beta blocker can be serious leading to slow heart rate, blood pressure, circulatory collapse and seizures. Treatment is immediate medical attention. Depending on severity treatment includes adrenergic agents, intravenous fluid, glucagon, insulin. Bottom line seek medical attention immediately. Read more...
Combination. If ingested within 2 hours of receiving treatment, activated charcoal will be given. Otherwise, the physician will use Atropine if patient is bradycardic and glucagon to enhance contractility. If refractory to the aforementioned drugs, then calcium and Insulin with dextrose can be administered. Read more...

What are the most common symptoms of beta blocker overdose?

See under. Airways and lungs , breathing trouble, no breathing, wheezing (in people who have asthma), eyes, ears, nose, and throat , blurred vision, double vision heart and blood , irregular heartbeat, lightheadedness, low blood pressure, heartbeat - rapid or slow , heart failure, shock, nervous system , coma, confusion, convulsions, drowsiness, excessive sweating, fever nervousness, weakness please call 911 . Read more...
Low heart rate... Beta-blockers are used in the treatment of high blood pressure and some forms of tachyarrythmias (ie high heart rate rhythmn problems). An overdose of these medicines typically results in low heart rate and low blood pressure, which may be life-threatening, depending on the drug and dosage ingested. It is necessary to be evaluated in the er and possibly admitted for continued cardiac monitoring. Read more...

What is the definition or description of: Beta blocker overdose?

Many symptoms. Beta blockers basically block specific receptors in your body from responding to adrenaline. The most common effects of taking too much beta blocker is a slow heart rate but it people with other heart disease can also cause heart failure. In people with asthma or COPD, difficulty breathing can occur. Other issues include low blood sugar, high potassium and in extreme cases coma or seizures. Read more...